Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 156, NWS Morristown, TN

August 14, 2016Carter County, Unicoi County, Washington County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 14, 2016, 3:17 PM EDT for Carter County, Unicoi County, Washington County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2016, 3:17 PM EDT (19:17 UTC)
Expired
Aug 14, 2016, 4:00 PM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carter County, TN, Unicoi County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS54 KMRX 141917
SVRMRX
TNC019-171-179-142000-
/O.NEW.KMRX.SV.W.0156.160814T1917Z-160814T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT SUN AUG 14 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN EASTERN TENNESSEE...
  SOUTHERN CARTER COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN UNICOI COUNTY IN EASTERN TENNESSEE...

* UNTIL 400 PM EDT

* AT 317 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  PINE CREST...OR 7 MILES EAST OF ERWIN...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JOHNSON CITY...ELIZABETHTON...ERWIN...HAMPTON...BANNER HILL...
  PINE CREST...UNICOI...HUNTER...ROAN MOUNTAIN...MILLIGAN COLLEGE...
  HAMPTON CREEK COVE S.P....LIMESTONE COVE...
  ROANE MOUNTAIN S.P. AND EMBREEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3615 8201 3610 8213 3615 8215 3614 8218
      3616 8222 3613 8225 3614 8226 3613 8226
      3613 8228 3614 8229 3610 8239 3619 8247
      3640 8215 3618 8199
TIME...MOT...LOC 1917Z 239DEG 12KT 3618 8228 

HAIL...1.00IN
WIND...60MPH
 
$$

MOULTON
2 follow-up statements
592 
WWUS54 KMRX 141929
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT SUN AUG 14 2016

TNC019-171-179-142000-
/O.CON.KMRX.SV.W.0156.000000T0000Z-160814T2000Z/
WASHINGTON TN-CARTER TN-UNICOI TN-
329 PM EDT SUN AUG 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN WASHINGTON...SOUTHERN CARTER AND NORTHEASTERN UNICOI
COUNTIES...

AT 329 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE
CREST...OR 8 MILES SOUTH OF ELIZABETHTON...MOVING NORTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...ELIZABETHTON...ERWIN...HAMPTON...BANNER HILL...
PINE CREST...UNICOI...HUNTER...ROAN MOUNTAIN...MILLIGAN COLLEGE...
HAMPTON CREEK COVE S.P....LIMESTONE COVE...
ROANE MOUNTAIN S.P. AND EMBREEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3615 8201 3610 8213 3615 8215 3614 8218
      3616 8222 3613 8225 3614 8226 3613 8226
      3613 8228 3614 8229 3610 8239 3619 8247
      3640 8215 3618 8199
TIME...MOT...LOC 1929Z 216DEG 11KT 3621 8225 

HAIL...1.00IN
WIND...60MPH
 
$$

MOULTON
272 
WWUS54 KMRX 141948
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EDT SUN AUG 14 2016

TNC171-179-141958-
/O.CAN.KMRX.SV.W.0156.000000T0000Z-160814T2000Z/
WASHINGTON TN-UNICOI TN-
348 PM EDT SUN AUG 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN UNICOI COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3615 8202 3610 8212 3611 8213 3615 8215
      3614 8218 3616 8222 3619 8223 3621 8227
      3623 8226 3626 8230 3628 8233 3640 8215
      3618 8199
TIME...MOT...LOC 1948Z 239DEG 12KT 3624 8218 

$$

TNC019-142000-
/O.CON.KMRX.SV.W.0156.000000T0000Z-160814T2000Z/
CARTER TN-
348 PM EDT SUN AUG 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN CARTER COUNTY...

AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMPTON...OR 7
MILES SOUTHEAST OF ELIZABETHTON...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELIZABETHTON...PINE CREST...HAMPTON...HUNTER...ROAN MOUNTAIN...
MILLIGAN COLLEGE...ROANE MOUNTAIN S.P. AND HAMPTON CREEK COVE S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3615 8202 3610 8212 3611 8213 3615 8215
      3614 8218 3616 8222 3619 8223 3621 8227
      3623 8226 3626 8230 3628 8233 3640 8215
      3618 8199
TIME...MOT...LOC 1948Z 239DEG 12KT 3624 8218 

HAIL...1.00IN
WIND...60MPH
 
$$

MOULTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:49 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 14, 2:49 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
249 PM EDT SUN AUG 14 2016

.SHORT TERM (This Afternoon through Monday)...

Seeing a few scattered showers and storms showing up on radar this
afternoon with the coverage limited to NE TN and SW VA. Moisture is
a little bit higher across NE TN and SW VA with PW values ranging
from 1.7-1.8 inches with values in the 1.3-1.5 inch range south of I-
40. Therefore, expect showers and storms will remain limited to NE
TN and SW VA throughout the afternoon and evening. SBCAPE values are
around 1500-2000 J/Kg in NE TN and SW VA and there could be a
strong storm or two but do not expect anything severe. For tonight,
any ongoing convection should quickly come to an end due to the
loss of daytime heating. With the scattered showers and storms this
afternoon, expect there could a be a few areas of patchy fog
tomorrow morning across NE TN and SW VA.

On Monday, a weak shortwave trough will move northward out of the
Gulf of Mexico into the Southern Appalachians. This trough will ride
around the periphery of the Atlantic ridge. PW values will increase
into the 1.7-1.9 inch range with southerly flow in the mid and lower
levels. Therefore, expect showers and storms will a bit more
numerous across the forecast area. Models indicate that SBCAPE
values will range from 750-1500 J/Kg with weak mid-level flow.
Therefore, not expecting any strong to severe storms but there will
be some heavier downpours.

.LONG TERM (Monday Night through Saturday)...

Ridge is still holding strong over the area while the frontal
boundary to our north will still likely be stalled out and struggle
to move further south. Warm temperatures will lead to diurnally
driven showers and thunderstorms likely each afternoon/evening.
Front looks to make a little southward progress before it fizzles
out and leaves decent moisture set up over the area, which will lead
to some of the better rain chances on Wednesday/Thursday. Another
system/frontal boundary will make a run at the region at the end of
the forecast which will lead to continued rain chances and slightly
cooler temperatures through the end of the 7-day forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             74  92  73  92 /  10  30  20  30
Knoxville McGhee Tyson Airport, TN  73  91  71  91 /  10  30  20  30
Oak Ridge, TN                       72  91  72  91 /  10  30  20  30
Tri Cities Airport, TN              69  90  69  89 /  20  40  20  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

MA/ABM
Hazardous weather outlook, Aug 14, 3:29 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 AM EDT SUN AUG 14 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-150730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
329 AM EDT SUN AUG 14 2016 /229 AM CDT SUN AUG 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 14, 2:04 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
204 PM EDT SUN AUG 14 2016

TNZ070-073-141845-
NORTH SEVIER TN-JEFFERSON TN-
204 PM EDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER AND SOUTHERN
JEFFERSON COUNTIES UNTIL 245 PM EDT...

AT 204 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF SEVIERVILLE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...DANDRIDGE...HARRISBURG...FAIRGARDEN...KODAK...
CHESTNUT HILL...BIRD CROSSING AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3586 8331 3581 8352 3600 8365 3610 8335
TIME...MOT...LOC 1804Z 160DEG 4KT 3591 8345

05/MA
Special weather statement, Aug 14, 2:49 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
249 PM EDT SUN AUG 14 2016

TNZ017-042-044-046-141930-
WASHINGTON TN-SULLIVAN TN-NORTHWEST CARTER TN-NORTHWEST GREENE TN-
249 PM EDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE...WASHINGTON
AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 330 PM EDT...

AT 249 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JONESBOROUGH...OR 10 MILES WEST OF JOHNSON CITY...MOVING NORTHEAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...ELIZABETHTON...JONESBOROUGH...SPURGEON...
GRAY...PINE CREST...MIDWAY...OAK GROVE...CENTRAL...
COLONIAL HEIGHTS...LIMESTONE...AVONDALE...DAVY CROCKETT BIRTHPLACE...
LEESBURG...TELFORD AND WARRIORS PATH S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3629 8227 3618 8266 3632 8273 3651 8244
TIME...MOT...LOC 1849Z 235DEG 13KT 3631 8256

MOULTON
Special weather statement, Aug 14, 3:03 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT SUN AUG 14 2016

TNZ040-041-070-073-074-141945-
SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-
303 PM EDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER...SOUTHERN
JEFFERSON AND SOUTHWESTERN COCKE COUNTIES UNTIL 345 PM EDT...

AT 303 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GATLINBURG...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...NEWPORT...GATLINBURG...DANDRIDGE...PIGEON FORGE...
BANEBERRY...PITTMAN CENTER...HARRISBURG...FAIRGARDEN...
CHESTNUT HILL...COSBY...BIRD CROSSING...
PIEDMONT AND GREAT SMOKY MOUNTAINS N.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3604 8362 3609 8325 3573 8324 3572 8326
      3571 8325 3570 8326 3567 8349
TIME...MOT...LOC 1903Z 173DEG 15KT 3578 8339

MOULTON
Special weather statement, Aug 14, 3:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EDT SUN AUG 14 2016

TNZ042>045-141945-
UNICOI TN-WASHINGTON TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-
306 PM EDT SUN AUG 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...
SOUTHWESTERN WASHINGTON AND SOUTHWESTERN UNICOI COUNTIES UNTIL 345 PM
EDT...

AT 306 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF HOT SPRINGS...OR 11 MILES SOUTH OF
GREENEVILLE...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...TUSCULUM...CAMP CREEK...DAVY CROCKETT BIRTHPLACE...
CEDAR CREEK...LIMESTONE...CHUCKY...ROCKY FORK AND CANEY BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3598 8251 3595 8257 3597 8258 3597 8261
      3599 8260 3601 8261 3603 8259 3607 8264
      3600 8278 3598 8279 3597 8277 3592 8282
      3595 8285 3595 8290 3604 8301 3631 8269
      3603 8244
TIME...MOT...LOC 1906Z 239DEG 12KT 3601 8283

MOULTON

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:04 PM EDTSpecial Weather StatementMRXJefferson41 min
Aug 14, 2:49 PM EDTSpecial Weather StatementMRXWashington41 min
Aug 14, 3:03 PM EDTSpecial Weather StatementMRXJefferson, Sevier42 min
Aug 14, 3:06 PM EDTSpecial Weather StatementMRXGreene39 min
Aug 14, 3:21 PM EDTSpecial Weather StatementMRXJohnson39 min
Aug 14, 4:01 PM EDTSpecial Weather StatementMRXWashington29 min
Aug 14, 4:09 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins34 min
Aug 14, 4:34 PM EDTSevere Thunderstorm WarningMRXHawkins41 min
Aug 14, 4:48 PM EDTSevere Thunderstorm WarningMRXJohnson42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.